Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of Methadone?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6197 Questions

default
Posted on Wed, 15 Mar 2017 in Medicines and Side Effects
Question: my husband is terminally Ill and his hospice nurses recently switched him from Percocet to methodone which is causing him to sleep incessantly, something he didn't do before. What is the problem?
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
See below!!

Detailed Answer:
HI and thanks so much for contacting us at HealthcareMagic.

I have reviewed your husband’s information fully. Sleeping after receiving these pain medications is a side effect of methadone. If I got you well, you mentioned he’s in hospice. When persons are in hospice, the upper hand is given to comfort and as such providing the best drug and at doses that can keep him pain free is the preferred approach. This might explain why doctors are not too worried about him sleeping much but focused on letting him have a pain free stay. This is ethically and professionally sound.

You may say you want him to sleep less but that means he would be in pain. Am not sure that’s something you would want to see him go through. I understand how difficult this moment is, I can only wish that you find the strength and right attitude to see it through.

I hope this helps you understand the change and the reasons why. I hope this provides some comfort to you. I wish your hospital a calm transition and may God provide you with the strength needed to stay true to this very daunting test.

Kind regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Methadone

doctor1 MD

GOOD MORNING SIR..! I am a general physician from kakinada A.P, and amcould you please tell me if the mentioned molecule would be of any use to me sir???? habituated to codeine while i was using that medication for IBS.Iam slowly recovering from the codeine habituation..! and am using clonidine to cotrol the w drawl symptoms. i ve recently met a chronic fortwin and pethidine and pentazocin addicted person who successfully came out by using buprenorphine inj. and later on patches later .

doctor1 MD

I am 23 I just lost my health insurance because I was covered by my dad due to age. Any way I have these red and light brown dots that first started around my ankles almost look like freckles.I thought it would just go away.I ve noticed in the last couple of wreaks that I have more and they have spread to the top of my feet.the only medication I m on is methadone which I ve bin on for two years.I have bin diagnosed with hep c. What is your best advice?

doctor1 MD

tested positive for hep-c,no antibodies for hep-b..have diverticulitis,back surgery w/orif+fusion(methadone,dilaudid,valium for pain by specialist)..have had polyps both vagina+colon,ectopic rupture-resulting:no children..am now 59,finished menopause..24 hr caregiver for my whlchr.bound husband,am very stressed,exhausted+now am nauseous,bloated,gas-filled,am vomiting stringy mucous,tongue is yellow coated..constipation w/hemmorhoids,blood+pus in stool..feeling overall sicker than I ever have,short-tempered,can t sleep,anxious..guess that s about it..don t have the time to see numerous drs. for myself now,concentrating on husband whose renal function has dropped to 26%,diabetic on insulin,etc...actually now that I typed this I realize I either make the time or don t..sorry for wasting yours

doctor1 MD

my husband has been taking methadone for years for peripheral neuropathy..he has only taken 10 mg. per day..he has gotten off but has experienced sleep problems for awhile and feels crawling sensations in his right arm and right leg...could this be part of withdrawal or could it be something else?

doctor1 MD

I'm a 76-year-old female with thinning hair. I used 5% minoxidil for a year and had hair regrowth with no side effects. I suddenly got large red stinging patches in places across my face. Stopped using minoxidil 2 months ago but the patches recur...

doctor1 MD

My husband, 83, has had dementia ( primary progressive aphasia ) for 13 years. After bout w/pheumonia almost six months ago, I was advised to keep him in bed. Although he hasn't developed pressure sores/skin problems, he quickly became much...

doctor1 MD

I recently stopped taking Methadone (Aug 19) as per my Dr. He helped me slowly get off and I appreciate it so much. I have fibromyalgia and have been on Hydrocodone/ Acetaminophen 10/325 for over 15 yrs. My problem is that this dosage is no longer...